Alert archive / California / Gale Warnings in 2011
Gale Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jan 19, 2011, 8:40 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2011, 8:40 AM PST (16:40 UTC)
- Expired
- Jan 19, 2011, 8:45 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
272 WHUS76 KLOX 191640 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 AM PST WED JAN 19 2011 PZZ670-673-676-192330- /O.UPG.KLOX.SC.Y.0004.000000T0000Z-110120T1100Z/ /O.NEW.KLOX.GL.W.0002.110119T1640Z-110120T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 840 AM PST WED JAN 19 2011 ...GALE WARNING IN EFFECT UNTIL 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS 35 KT. * SEAS: A WEST SWELL WILL COMBINE WITH LOCALLY GENERATED SEAS AND HEIGHTS WILL RANGE FROM 8 TO 13 FEET WITH A 10 SECOND AVERAGE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
2 follow-up statements
154 WHUS76 KLOX 192227 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 227 PM PST WED JAN 19 2011 PZZ670-673-676-200530- /O.CON.KLOX.GL.W.0002.000000T0000Z-110120T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 227 PM PST WED JAN 19 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS: NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS 40 KT. * SEAS: A WEST SWELL WILL COMBINE WITH LOCALLY GENERATED SEAS AND HEIGHTS WILL RANGE FROM 8 TO 12 FEET WITH A 10 SECOND AVERAGE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-655-200530- /O.NEW.KLOX.SC.Y.0005.110120T1000Z-110120T2300Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 227 PM PST WED JAN 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 3 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 3 PM PST THURSDAY. * WINDS: NORTHEAST 20 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. THE STRONGEST WINDS WILL OCCUR BETWEEN PITAS POINT AND SANTA MONICA HARBOR AS WELL AS SOUTH OF POINT VICENTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
938 WHUS76 KLOX 200445 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 PM PST WED JAN 19 2011 PZZ670-673-676-201100- /O.CAN.KLOX.GL.W.0002.000000T0000Z-110120T1100Z/ /O.EXB.KLOX.SC.Y.0005.110120T0445Z-110120T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 845 PM PST WED JAN 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-201100- /O.CON.KLOX.SC.Y.0005.110120T1000Z-110120T2300Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 845 PM PST WED JAN 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM PST THURSDAY. * WINDS: NORTHEAST 20 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR BETWEEN PITAS POINT AND SANTA MONICA HARBOR AS WELL AS SOUTH OF POINT VICENTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT HTTP://WWW.WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jan 19, 3:30 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 19, 3:30 AM PST, 5 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PST WED JAN 19 2011 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... IT WILL BE SUNNY AND COOLER TODAY. SANTA ANA WINDS WILL DEVELOP OVERNIGHT TONIGHT WITH DAMAGING WIND GUSTS LIKELY IN THE MOUNTAINS AND VALLEYS. IT WILL BE SUNNY AND WINDY ON THURSDAY. ON FRIDAY IT WILL BE WARMER AND NOT AS WINDY. THE WEEKEND WILL BE COOLER BUT STILL QUITE PLEASANT. && .SHORT TERM (TODAY-FRI)... A WEAK DISTURBANCE IS CURRENTLY MOVING OVER THE STATE. IT IS NOT DOING MUCH BUT WILL SET THE STAGE FOR A DECENT SANTA ANA STARTING TONIGHT. CURRENTLY A WEAK EDDY IS SPINNING SOME LOW CLOUDS UP AT THE CATALINA ISLAND AND THE LONG BEACH AREA. GOOD NORTH FLOW IS BRINGING ADVISORY LEVEL WIND GUSTS TO THE MTNS AND THE SBA SOUTH COAST. GRADIENTS ARE TRENDING 2 TO 3 MB MORE ONSHORE THAN THIS TIME LAST NIGHT AND THIS COMBINED WITH THE LOWERING HGTS BROUGHT ABOUT BY THE INSIDE SLIDER WILL CONTINUE YDYS COOLING TREND. HIGH PRESSURE QUICKLY BUILDS INTO NEVADA THIS EVENING AND AT THE SAME TIME COLD AIR POURS INTO THE AREA FROM THE DESERTS AND THE 850 FLOW TURNS TO THE NORTHEAST AS WELL. ALL IN ALL A PRETTY TEXTBOOK SANTA ANA EVENT. THE ONLY ANOMALY WITH THIS EVENT IS THAT IT WILL START A LITTLE EARLIER THAN USUAL WITH WINDS REACHING WARNING/ADVISORY LEVELS A LITTLE BEFORE MIDNIGHT RATHER THAN A LITTLE PAST SUNRISE AS IS USUAL. THIS IS MOST LIKELY DUE TO THE FACT THAT THE WINDS ARE MORE DRIVING BY THE COLD AIR ADVECTION THAN DIURNAL PRESSURE CHANGES. UPGRADED THE WATCHES FOR THE LA/VTA MTNS...THE SANTA MONICA MTNS AND THE SANTA CLARITA VLY TO HIGH WIND WARNINGS AND ALSO ADDED THE VENTURA COUNTY MOUNTAINS TO THE MIX. ALL OF THESE AREAS WILL LIKELY SEE DAMAGING WIND GUSTS BETWEEN 60 AND 65 MPH. ALSO ISSUES A WIND ADVISORY FOR THE SAN FERNANDO VLY. LOW TEMPS WILL BE VERY TRICKY WITH WINDY AREAS STAYING 10 TO 15 DEGREES WARMER THAN WIND SHELTERED AREAS. THURSDAY WILL BE SUNNY AND WINDY. THE COLD AIR ADVECTION WILL PETER OUT MID MORNING AND THE WANING PRESSURE GRADIENTS WILL ALSO MOST OF THE WARNING LEVEL WINDS TO SUBSIDE BY EARLY OR MID AFTERNOON. IT WILL STILL BE BREEZY HOWEVER AND THE WARNINGS WILL LIKELY BE SUPPLANTED BY WIND ADVISORIES FOR THE REST OF THE AFTERNOON AND OVERNIGHT. ALL OF THE COLD AIR WILL PREVENT A WARM LIKE WE HAD LAST WEEKEND AND THE INTERIOR SECTIONS WILL COOL NOTICEABLY. FRIDAY WILL BE THE NICEST DAY WITH ONLY LOCALLY BREEZY CONDITIONS IN THE MORNING. THE OFFSHORE FLOW WILL COMBINE WITH RISING HGTS TO BUMP COASTAL AND VLY TEMPS UP TO A FEW DEGREES ABOVE NORMAL. INLAND AREA MAX TEMPS WILL RECOVER SOME BUT WILL LIKELY REMAIN BELOW NORMAL. .LONG TERM (SAT-TUE)... ANOTHER LITTLE INSIDE SLIDER MOVES THROUGH THE AREA SATURDAY AND IT WILL REVERSE THE OFFSHORE FLOW AND WILL LOWER HGTS. IT LOOKS QUITE DRY SO PARTLY CLOUDY SKIES MAY EVEN BE STRETCH BUT IT WILL KILL ALL THE WINDS AND DROP TEMPS BY 4 TO 8 DEGREES. BUT JUST LIKE A SEE-SAW HIGH PRESSURE WILL BUILD IN IN THE WAKE OF THE SYSTEM AND SET UP ANTHER ROUND OF SANTA ANAS ON SUNDAY. BOTH THE EC AND GFS ARE IN GOOD AGREEMENT THROUGH SUNDAY BUT AFTER THAT THEY MERRILY MARCH OFF IN SEPARATE DIRECTIONS. NEITHER SOLN BRINGS RAIN TO THE AREA BUT BOTH DISAGREE WITH RESPECT TO WINDS CLOUDS AND TEMPS. WILL PUNT THIS TIME AROUND AND LEAVE A FAIRLY GENERIC DRY FCST IN PLACE FOR NOW AND HOPE FOR SOME SORT OF MDL CONVERGENCE LATER TODAY OR TONIGHT. && .AVIATION...19/1130Z... LATEST SATELLITE/SURFACE OBS INDICATE SOME MVFR FOG ACROSS INTERIOR SLO COUNTY...AS WELL AS STRATUS/FOG DEVELOPING BETWEEN CATALINA ISLAND AND LAX COUNTY COAST. LATEST AMDAR SOUNDINGS INDICATE MARINE INVERSION CURRENTLY BELOW 1000 FEET. SO...WILL ANTICIPATE AT LEAST SOME MVFR VSBYS THIS MORNING AT KLAX/KLGB...IF NOT ACTUAL CIGS. IF THE CIGS DO DEVELOP...IFR CONDS WILL BE LIKELY. ANY CIG/VSBYS RESTRICTIONS WILL DISSIPATE BY THIS AFTERNOON...WITH FOCUS TURNING TO A SIGNIFICANT OFFSHORE WIND EVENT. THE OFFSHORE WINDS SHOULD KEEP ALL TAF SITES VFR TONIGHT/THURSDAY MORNING. IN ADDITION...THERE WILL LIKELY BE SIGNIFICANT LLWS/TURBULENCE ISSUES AT KSBA THIS EVENING... THEN AT KBUR/KVNY LATER THIS EVENING THROUGH THURSDAY AFTERNOON. KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 40% CHANCE OF ACTUAL IFR CIGS THIS MORNING AROUND SUNRISE. THIS EVENING AND OVERNIGHT...THERE COULD BE SOME LLWS AND TURBULENCE ISSUES AS NORTHEAST FLOW DEVELOPS...WITH EAST WINDS AROUND 8 KNOTS POSSIBLE THURSDAY MORNING. KBUR...HIGH CONFIDENCE IN 12Z TAF. THERE WILL BE LLWS AND TURBULENCE ISSUES THIS EVENING THRU THURSDAY. THERE IS A CHANCE GUSTY NORTHERLY WINDS COULD SURFACE AT THE AIRFIELD ON THURSDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...RORKE AVIATION...RAT SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 19, 6:00 AM PST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED JAN 19 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-201400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NORTH WINDS AFFECTING THE I-5 CORRIDOR AND THE SANTA BARBARA SOUTH COAST WILL SHIFT TO THE NORTHEAST OVERNIGHT AND INCREASE IN INTENSITY. DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND VALLEYS OVERNIGHT. AT THE BEACHES...THERE WILL BE BOTH HAZARDOUSLY HIGH SURF AND DANGEROUS RIP CURRENTS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY STRONG WINDS WILL CREATE HAZARDS THROUGHOUT THE MOUNTAINS AND VALLEYS THROUGH THE EARLY AFTERNOON. HIGH SURF WILL CREATE HAZARDS AT THE BEACHES THROUGHOUT THE DAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:21 AM PST | High Wind Warning | LOX | Los Angeles | 36 hr |
| Jan 19, 3:21 AM PST | Wind Advisory | LOX | Los Angeles | 48 hr |
| Jan 19, 2:27 PM PST | Small Craft Advisory | LOX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.